Alert archive / Tennessee / Wind Advisories in 2008

Wind Advisory 8, NWS Nashville, TN

May 11, 200839 counties in Tennessee

NWS Nashville, TN issued this wind advisory at May 11, 2008, 3:52 AM CDT for 39 counties in Tennessee. It took effect at May 11, 2008, 6:31 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
May 11, 2008, 3:52 AM CDT (08:52 UTC)
In effect from
May 11, 2008, 6:31 AM CDT
Expired
May 11, 2008, 10:00 PM CDT
In force
15 hr
Issued by
NWS Nashville, TN
All 39 counties

Bedford County, TN, Benton County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.9 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2008-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 85 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2008-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
85 J/kg
Mixed-layer CIN
-216 J/kg
Mixed-layer LCL
1322 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOHX 110852
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
352 AM CDT SUN MAY 11 2008

TNZ005>011-022>034-057-059-062>066-111700-
/O.NEW.KOHX.WI.Y.0008.080511T1500Z-080512T0300Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-HICKMAN-WILLIAMSON-
RUTHERFORD-CANNON-DEKALB-WHITE-CUMBERLAND-
352 AM CDT SUN MAY 11 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
CDT THIS EVENING. 

AS A STRONG LOW PRESSURE AREA OVER ILLINOIS TRACKS THROUGH THE
OHIO RIVER VALLEY TODAY...WEST WINDS WILL VEER NORTHWEST AND
INCREASE IN SPEED BY THE LATE MORNING HOURS. EXPECT WIND GUSTS OF
UP TO 40 MPH FROM LATE THIS MORNING UNTIL THIS EVENING. BREEZY
CONDITIONS WILL CONTINUE INTO TONIGHT BEFORE THE WINDS DIMINISH
AFTER MIDNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

LAROSA
2 follow-up statements
000 
WWUS74 KOHX 111133
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
633 AM CDT SUN MAY 11 2008

TNZ056-058-060-061-075-077>080-093>095-112100-
/O.EXB.KOHX.WI.Y.0008.080511T1133Z-080512T0300Z/
PERRY-LEWIS-MAURY-MARSHALL-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-
WAYNE-LAWRENCE-GILES-
633 AM CDT SUN MAY 11 2008

...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

AS A STRONG LOW PRESSURE AREA MOVES THROUGH THE OHIO RIVER VALLEY
TODAY...WEST WINDS WILL BECOME NORTHWEST AND INCREASE. EXPECT WIND
GUSTS TO 40 MPH UNTIL THIS EVENING. BREEZY CONDITIONS WILL
CONTINUE INTO TONIGHT...WITH WINDS DIMINISHING AFTER MIDNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

TNZ005>011-022>034-057-059-062>066-112100-
/O.EXT.KOHX.WI.Y.0008.080511T1131Z-080512T0300Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-HICKMAN-WILLIAMSON-
RUTHERFORD-CANNON-DEKALB-WHITE-CUMBERLAND-
633 AM CDT SUN MAY 11 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

AS A STRONG LOW PRESSURE AREA MOVES THROUGH THE OHIO RIVER VALLEY
TODAY...WEST WINDS WILL BECOME NORTHWEST AND INCREASE. EXPECT WIND
GUSTS TO 40 MPH UNTIL THIS EVENING. BREEZY CONDITIONS WILL
CONTINUE INTO TONIGHT...WITH WINDS DIMINISHING AFTER MIDNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

13
000 
WWUS74 KOHX 112012
NPWOHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
312 PM CDT SUN MAY 11 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-120300-
/O.CON.KOHX.WI.Y.0008.000000T0000Z-080512T0300Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
312 PM CDT SUN MAY 11 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

AS A STRONG LOW PRESSURE AREA CONTINUES TO MOVE THROUGH THE OHIO
RIVER VALLEY...STRONG WEST TO NORTHWEST WINDS WILL PREVAIL THROUGH
THIS EVENING. EXPECT WIND GUSTS TO 35 MPH UNTIL 10 PM WITH WINDS
DECREASING TO 10 TO 20 MPH AFTER MIDNIGHT. 

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

21

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at May 11, 3:39 AM CDT, 13 minutes earlier.

Area forecast discussion, May 11, 3:39 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
339 AM CDT SUN MAY 11 2008

.DISCUSSION...

CONVECTION HAS PRETTY MUCH ENDED THIS MORNING...WITH REGIONAL
RADAR SHOWING ONLY A FEW SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS IMPACTING THE MID-STATE. WEST WINDS ARE PUSHING DRY
AIR INTO THE WESTERN PORTIONS OF THE STATE...AND THIS TREND SHOULD
CONTINUE THROUGH THE MORNING AND INTO THE AFTERNOON WITH LITTLE IF
ANY CU DEVELOPMENT. THE SURFACE LOW RESPONSIBLE FOR TONIGHTS
ACTION IS CURRENTLY POSITIONED OVER WEST-CENTRAL ILLINOIS...AND IS
EXPECTED TO TRACK JUST NORTH OF THE OHIO RIVER VALLEY. WINDS WILL
SHIFT AROUND TO THE NORTHWEST AND INCREASE IN SPEED BY THE LATE
MORNING. AM EXPECTING WIND GUSTS TO REACH 40 MPH AT THE SURFACE AS
NAM/GFS WIND FIELDS INDICATE 925MB WIND SPEEDS OF 35KTS TO
40KTS...AND HAVE ISSUED A WIND ADVISORY FOR THE NORTHERN HALF OF
THE CWA. THE SOUTHERN COUNTIES WILL SEE WINDY CONDITIONS AS
WELL...BUT AM ONLY EXPECTING GUSTS TO REACH 30MPH TO MAYBE 35MPH.

AFTER TONIGHT...UPPER RIDGING AND SURFACE HIGH PRESSURE SLIDE OVER
THE MID-SOUTH ALLOWING FOR GUSTY WINDS TO DIMINISH BY MON NIGHT.
WARM AIR ADVECTION BEGINS MON NIGHT AS A RETURN FLOW SETS UP BY
TUE MORNING...AND NEXT CHANCE OF SHOWERS AND THUNDERSTORMS LOOKS
TO BE TUE EVENING FOR THE WESTERN PORTION OF THE CWA NEAR THE
TENNESSEE RIVER...AND INTO TUE NIGHT FOR THE CENTRAL AND EASTERN
PORTIONS. MODELS INDICATE UPPER TROUGHING IS EXPECTED TO DEVELOP
FROM TEXAS TO ILLINOIS...ALLOWING FOR A SERIES OF SHORTWAVES TO
KEEP TRACKING INTO THE AREA. EXACT TIMING IS UNCERTAIN RIGHT
NOW...BUT EXPECT CHANCES FOR RAIN TO CONTINUE INTO FRI. 00Z ECMWF
ACTUALLY DEPICTS A LESSER PROBABILITY OF RAIN AS IT PUSHES A COLD
FRONT THROUGH...BUT WILL SEE HOW THAT PANS OUT WITH LATER RUNS OF
THE GFS AND UKMET.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      66  48  70  48 /  30  10   0   0
CLARKSVILLE    63  45  70  45 /  20  10   0   0
CROSSVILLE     64  45  63  45 /  30  10  10  10
COLUMBIA       68  47  72  48 /  30  10   0   0
LAWRENCEBURG   70  47  73  48 /  10  10   0   0
WAVERLY        65  46  71  47 /  10  10   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING
FOR TNZ005>011-022>034-057-059-062>066.

&&

LAROSA
Hazardous weather outlook, May 11, 2:05 AM CDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
205 AM CDT SUN MAY 11 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-111045-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
205 AM CDT SUN MAY 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THE REST OF TONIGHT

THE THREAT OF SEVERE WEATHER HAS ENDED ACROSS MIDDLE TENNESSEE. A
FEW THUNDERSTORMS REMAIN POSSIBLE THIS MORNING AS A COLD FRONT
APPROACHES THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER COLD FRONT WILL PUSH INTO THE AREA BY LATE WEEK...AND COULD
PRODUCE SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE REQUIRED LATER IN
THE WEEK.

13

In the hours before

Local storm report, May 10, 9:53 PM CDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
953 PM CDT SAT MAY 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     HAIL             2 W LAWRENCEBURG        35.25N 87.37W
05/10/2008  E1.00 INCH       LAWRENCE           TN   EMERGENCY MNGR

&&

MGIRODO

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 9:01 PM CDTSevere Thunderstorm WarningOHXPerry, Wayne44 min
May 10, 9:22 PM CDTSevere Thunderstorm WarningOHXWayne23 min
May 10, 9:28 PM CDTSevere Thunderstorm WarningOHXLawrence32 min
May 10, 9:41 PM CDTSevere Thunderstorm WarningOHXLawrence, Wayne34 min
May 10, 9:56 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence34 min
May 10, 10:13 PM CDTSevere Thunderstorm WarningOHXGiles32 min
May 10, 10:51 PM CDTSevere Thunderstorm WarningOHXWayne39 min
May 10, 11:02 PM CDTTornado WarningOHXWayne43 min
May 10, 11:08 PM CDTSevere Thunderstorm WarningOHXMarshall19 min
May 10, 11:25 PM CDTSevere Thunderstorm WarningOHXLawrence35 min
May 10, 11:31 PM CDTTornado WarningOHXLawrence, Wayne44 min
May 10, 11:57 PM CDTTornado WarningOHXGiles37 min
May 11, 12:15 AM CDTSevere Thunderstorm WarningOHXCoffee15 min
May 11, 7:20 AM CDTSevere Thunderstorm WarningOHXFentress, Overton, Pickett25 min

Nearby

Wind Advisories in Tennessee, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.